Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 92, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 22, 2017, 3:29 PM EST. It took effect at Dec 23, 2017, 4:00 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2017, 3:29 PM EST (20:29 UTC)
- In effect from
- Dec 23, 2017, 4:00 AM EST
- Expired
- Dec 23, 2017, 11:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
746 WHUS73 KIWX 222029 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 329 PM EST Fri Dec 22 2017 LMZ043-046-230430- /O.NEW.KIWX.SC.Y.0092.171223T0900Z-171224T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 329 PM EST Fri Dec 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST SATURDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 4 AM to 7 PM EST Saturday. * WINDS...Northwest to north 10 to 20 knots with gusts to 25 knots. * WAVES...Increasing to 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
533 WHUS73 KIWX 230248 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 948 PM EST Fri Dec 22 2017 LMZ043-046-231100- /O.CON.KIWX.SC.Y.0092.171223T0900Z-171224T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 948 PM EST Fri Dec 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST SATURDAY... * WINDS...Northwest to north 10 to 20 knots. * WAVES...Building to 3 to 6 feet Saturday PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
195 WHUS73 KIWX 230906 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 406 AM EST Sat Dec 23 2017 LMZ043-046-231700- /O.EXT.KIWX.SC.Y.0092.000000T0000Z-171224T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 406 AM EST Sat Dec 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...Northwest 10 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
127 WHUS73 KIWX 231534 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1034 AM EST Sat Dec 23 2017 LMZ043-046-232345- /O.CON.KIWX.SC.Y.0092.000000T0000Z-171224T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1034 AM EST Sat Dec 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...Northwest 10 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
271 WHUS73 KIWX 232041 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 341 PM EST Sat Dec 23 2017 LMZ043-046-240400- /O.CON.KIWX.SC.Y.0092.000000T0000Z-171224T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 341 PM EST Sat Dec 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...North 5 to 15 knots. * WAVES...3 to 6 feet...subsiding under 4 feet by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
594 WHUS73 KIWX 240410 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1110 PM EST Sat Dec 23 2017 LMZ043-046-240515- /O.EXP.KIWX.SC.Y.0092.000000T0000Z-171224T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1110 PM EST Sat Dec 23 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 3:19 PM EST, 10 minutes earlier.
Area forecast discussion, Dec 22, 3:19 PM EST, 10 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 319 PM EST Fri Dec 22 2017 .SYNOPSIS... Issued at 111 PM EST Fri Dec 22 2017 Patchy light drizzle will end this afternoon with highs generally from the mid 30s to mid 40s. Light snow is expected for areas south of highway 24 late tonight into Saturday morning with accumulations around an inch possible. More widespread snow is then expected on Sunday with 1 to 2 inches for the entire area. Much colder air will then arrive for the middle of next week with highs around 20 and lows around 10. Periodic lake effect snow will be possible through much of next week. && .SHORT TERM...(This Evening through Saturday) Issued at 317 PM EST Fri Dec 22 2017 Drizzle will linger over SE zones through the afternoon into early evening as nearly stationary boundary slowly gets pushed eastward by our next system. Drying out this evening for most areas before the next wave currently over the southern plains moves north and east into the area after midnight Fri into Sat morning. Main plume of moisture will remain south of our CWA but northern edge of precip will clip areas in our SE. Recent HIRES guidance is keeping areas north of US 24 dry with a tight gradient south. Precip starts out as rain then transitions to snow as winds shifts to more northerly bringing in cold air dropping temps below freezing Sat morning. Not expecting much snow accumulation (less than 1 inch) due to warm afternoon Fri temps near 50F. && .LONG TERM...(Saturday Night through Friday) Issued at 317 PM EST Fri Dec 22 2017 Another shortwave ejects eastward Sunday into Sunday night through the region. Cold temps in place will lead to all precip falling as snow. Compared to the previous system, this one has stronger upper level forcing associated with it. Positive vorticity advection resulting in strong omega values over much of the CWA will lead to widespread snowfall starting 12Z Sunday morning. Expected snowfall accumulations 2-3 inches area wide with heaviest amounts south of US 24. WNW flow on backend of system will initiate LES to form downwind of the lake and could linger throughout Christmas day. Additional 1 to 2 inches possible in far NW IN and SW lower MI. Coldest air mass of the season intrudes the region by Christmas evening as lows fall into the teens. Due to snow pack from Sunday and clearing out overnight Monday had to cut temps considerably from the blend. Single digit lows expected Monday night and Tuesday night with wind chills Tuesday night dipping below 0F across much of the area. Several chances of LES Monday through Thursday with the best chance Tuesday as another shortwave passes quickly through the area. Another synoptic system possible by late next week but confidence is low because of the lack in agreement between model guidance. Below normal temps stick around for the entire period but with some moderation by late week compared to early in the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1251 PM EST Fri Dec 22 2017 Stagnant LIFR conditions were at the onset of the TAF period. Some improvement is expected this afternoon given the ongoing synoptic pattern, diurnal trends, and conditional climatology. The flow appears too weak to really improve conditions later in the TAF period, so have only conditions improving to low MVFR/010 at FWA and MVFR/025 at SBN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD/Skipper SHORT TERM...Heidelberger LONG TERM...Heidelberger AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 22, 6:23 AM EST, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 623 AM EST Fri Dec 22 2017 INZ018-022>027-032>034-OHZ004-005-015-016-024-025-231130- Allen IN-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 623 AM EST Fri Dec 22 2017 This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Light snow will develop late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Light snow will continue through Saturday morning. Total accumulations around an inch are possible. Additional snowfall of 1 to 2 inches is expected on Sunday. Very cold air is expected next week. High temperatures will be in the teens to lower 20s with wind chills in the single digits. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>009-012>017-020-MIZ077>081-OHZ001-002-231130- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-White-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- 623 AM EST Fri Dec 22 2017 /523 AM CST Fri Dec 22 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday 1 to 2 inches of snow is expected on Sunday with additional lake effect snow showers on Monday. Very cold air is expected next week. High temperatures will be in the teens to lower 20s with wind chills in the single digits. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-231130- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 623 AM EST Fri Dec 22 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions hazardous to small craft will be possible this weekend through next week. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.